MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SPIRAL; CATHETER
Model Number 5640
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
One-unit model 5640 turnpike spiral was returned for evaluation along with a guidewire that was used in the procedure.The distal tip of the turnpike spiral was severely damaged with about 2mm of tip material separated.The damage on the tip was consistent with over torquing the catheter in a calcified lesion.The separated material remained on the returned guidewire.The guidewire was also damaged with the outer coil broken, causing the tip material to become caught in the coils.The turnpike spiral ifu warns; "never advance, withdraw, or rotate an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the catheter or guidewire against resistance may result in separation of the catheter or guidewire tip, other device damage, or vessel injury.
 
Event or Problem Description
Physician was passing a wire down a calcified lad during a pci.He was using a wire and a turnpike spiral.When he was attempting to maneuver the turnpike spiral it was difficult since it was a cto, and a little resistance was felt.During advancement of the wire, it was buckling back.However, the wire motion was free in the turnpike throughout the procedure.He then moved the turnpike spiral back out of the vessel and noticed that the tip remained within the lad.The tip and the device were removed successfully from the patient through a 7fr guideliner.Outcome of the patient was a successful pci.There was no patient injury reported in this case.

Brand Name
TURNPIKE SPIRAL
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key9262358
Report Number2134812-2019-00072
Device Sequence Number11703023
Product Code DQY
UDI-Device Identifier10841156100704
UDI-Public(01)10841156100704
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K151981
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2021
Device Model Number5640
Device Catalogue Number5640
Device Lot Number651081
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2019
Initial Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;